MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823162
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a hakim valve (id 823162) was implanted due to congenital hydrocephalus via ventriculoperitoneal (vp) shunt on unknown date with unknown setting.The device was removed and replaced on (b)(6) 2024 due to shunt dysfunction.According to information provided, it is unknown if the patient presented signs and symptoms due to shunt dysfunction.Primary disease: slit ventricle syndrome.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The hakim valve (id 823162) was returned for evaluation.Device history record (dhr) - the product code 82-3162 with lot cthbj5, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was on setting 180 mmh2o.The valve was visually inspected, the cam mechanism wiggled.The valve passed the test for leak and reflux.The valve failed the test for programming and occlusion.The pressure test could not be performed as the device could not be programmed.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification: biological debris was found on the ruby ball, motor and on the seat of the ruby ball.The stator was also dislodged.Root cause analysis - the root cause for the shunt dysfunction issues is due to biological debris and protein build up interfering with the valve or stator dislodges due to galvanic corrosion.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20926262
Report Number3013886523-2024-00387
Device Sequence Number5129427
Product Code JXG
UDI-Device Identifier10886704041559
UDI-Public(01)10886704041559(17)200531(10)
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Catalogue Number823162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown